Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 69, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jul 4, 2017, 2:00 PM CDT for Vernon County, Missouri. It took effect at Jul 4, 2017, 11:33 PM CDT. It was in force for 62 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 2:00 PM CDT (19:00 UTC)
- In effect from
- Jul 4, 2017, 11:33 PM CDT
- Expired
- Jul 7, 2017, 1:51 PM CDT
- In force
- 62 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 22.33 ft at Jul 5, 2017, 10:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
820
WGUS43 KSGF 041900
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
200 PM CDT Tue Jul 4 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Marmaton River near Nevada affecting Vernon County.
.This warning is based on current rainfall of 2 to 4 inches in the basin and
future forecast precipitation amounts of one half to one inch near the river basin.
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC217-050700-
/O.NEW.KSGF.FL.W.0069.170705T0600Z-170707T1851Z/
/NVDM7.1.ER.170705T0600Z.170705T1200Z.170706T1851Z.NO/
200 PM CDT Tue Jul 4 2017
For the Marmaton River near Nevada. ...For the Marmaton River near
Nevada...
* At 1:45 PM Tuesday The stage was 11.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by around midnight
and continue to rise to near 21.0 feet by tomorrow morning. The
river will fall below flood stage by Thursday early afternoon.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Marmaton River Basin
Nevada 20 11.0 Tue 02 PM 21.0 20.5 17.2
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$5 follow-up statements
332
WGUS83 KSGF 050105
FLSSGF
Flood Statement
National Weather Service Springfield MO
805 PM CDT Tue Jul 4 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
.Heavy rainfall that fell on Tuesday will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-051605-
/O.EXT.KSGF.FL.W.0069.170705T0433Z-170707T0742Z/
/NVDM7.1.ER.170705T0433Z.170705T1800Z.170706T0742Z.NO/
805 PM CDT Tue Jul 4 2017
...For the Marmaton River near Nevada...
* At 7:45 PM Tuesday The stage was 19.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 20.6 feet by tomorrow early afternoon. The river will fall
below flood stage by early Thursday morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Marmaton River Basin
Nevada 20 19.5 Tue 08 PM 19.5 14.6 9.7
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$926
WGUS83 KSGF 051502
FLSSGF
Flood Statement
National Weather Service Springfield MO
1002 AM CDT Wed Jul 5 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-060602-
/O.EXT.KSGF.FL.W.0069.000000T0000Z-170707T2248Z/
/NVDM7.1.ER.170705T0158Z.170706T0000Z.170706T2248Z.NO/
1002 AM CDT Wed Jul 5 2017
...For the Marmaton River near Nevada...
* At 9:45 AM Wednesday The stage was 21.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.6 feet by this
evening. The river will fall below flood stage tomorrow afternoon.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 21.9 Wed 10 AM 21.7 17.9 12.0
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$925
WGUS83 KSGF 060054
FLSSGF
Flood Statement
National Weather Service Springfield MO
754 PM CDT Wed Jul 5 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-061554-
/O.EXT.KSGF.FL.W.0069.000000T0000Z-170707T2136Z/
/NVDM7.1.ER.170705T0158Z.170706T0600Z.170706T2136Z.NO/
754 PM CDT Wed Jul 5 2017
...For the Marmaton River near Nevada...
* At 7:45 PM Wednesday The stage was 22.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.4 feet by
around midnight. The river will fall below flood stage tomorrow
afternoon.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Marmaton River Basin
Nevada 20 22.3 Wed 08 PM 21.6 17.1 11.1
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$384
WGUS83 KSGF 061432
FLSSGF
Flood Statement
National Weather Service Springfield MO
932 AM CDT Thu Jul 6 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-070532-
/O.EXT.KSGF.FL.W.0069.000000T0000Z-170708T0224Z/
/NVDM7.1.ER.170705T0158Z.170706T0415Z.170707T0224Z.NO/
932 AM CDT Thu Jul 6 2017
...For the Marmaton River near Nevada...
* At 8:45 AM Thursday The stage was 21.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Marmaton River Basin
Nevada 20 21.9 Thu 09 AM 18.3 11.2 7.2
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$755
WGUS83 KSGF 070938
FLSSGF
Flood Statement
National Weather Service Springfield MO
438 AM CDT Fri Jul 7 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
.River levels are beginning to decrease after heavy rain
that fell earlier in the week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-071008-
/O.CAN.KSGF.FL.W.0069.000000T0000Z-170708T0224Z/
/NVDM7.1.ER.170705T0158Z.170706T0415Z.170707T0407Z.NO/
438 AM CDT Fri Jul 7 2017
The Flood Warning has been cancelled for The Marmaton River near
Nevada.* At 3:45 AM Friday The stage was 18.9 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 11.6 feet by tomorrow
morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Marmaton River Basin
Nevada 20 18.9 Fri 04 AM 11.6 7.1 5.1
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 4, 12:44 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 4, 12:44 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1244 PM CDT Tue Jul 4 2017 .SHORT TERM...(Today and tonight) Issued at 213 AM CDT Tue Jul 4 2017 A closed circulation in the mid-levels of the atmosphere currently located across southern Kansas and northern Oklahoma will slowly move east towards the Missouri Ozarks today. A band of showers and thunderstorms across eastern Oklahoma will continue to slowly shift east into southwestern Missouri during the predawn hours. We may see additional development out ahead of this main band as a low level jet stream punches north across western Arkansas along the eastern periphery of the mid-level circulation. As we head into today and tonight, this threat for showers and thunderstorms will slowly spread east and north across the Missouri Ozarks. The threat for severe storms looks marginal for today and tonight. Any severe threat would be confined to line segments with a damaging wind threat. In contrast, the threat for heavy rainfall and localized flooding is a concern. Precipitable water values around two inches, high warm cloud layer depths, and the slow translation of focusing mechanisms all support a risk for locally high rainfall amounts and flash flooding. At this time, it looks like the greatest threat for flash flooding will occur across southern Missouri. However, the eventual track of that mid-level circulation will be key in pinning down the greatest threat. Temperatures today will be held down due to cloud cover and precipitation. Highs over southeastern Kansas and western Missouri may struggle to reach the 80 degree mark. Portions of the eastern Ozarks may still warm into the middle 80s. .LONG TERM...(Wednesday through Monday) Issued at 213 AM CDT Tue Jul 4 2017 That mid-level low will still be in play for Wednesday as it continues to slowly move east across eastern Missouri. Thus, showers and scattered thunderstorms will remain possible with the best chances across the eastern Ozarks. Temperatures will once again remain below normal due to the expected clouds and precipitation. We should then get a break in the action on Thursday with at least a low-end chance for storms returning on Friday as a front approaches from the north. Global models then insist on a northwesterly flow aloft becoming more amplified from this weekend into early next week. This would support that front moving south into the Missouri Ozarks, or perhaps even south of the area into Oklahoma and Arkansas. Ultimately, the position of this front will dictate precipitation chances. At this point, we have kept PoPs in the 20-30% range from this weekend into early next week. Temperatures should return to near normal values towards the tail end of this abbreviated work week before we again see a slight cooling trend with the arrival of that front this weekend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1244 PM CDT Tue Jul 4 2017 For the KSGF, KJLN, and KBBG Tafs: An upper level low will slowly track east across the region today and Wednesday. Periods of scattered showers and storms will occur at times through out the taf period as the low tracks across the area. MVFR ceilings will also occur during much of the taf period. IFR ceilings will also possible, especially at the KBBG taf site. Visibilities will also lower under the heavier showers and with any storm. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Wise
Hazardous weather outlook, Jul 4, 11:57 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1157 AM CDT Tue Jul 4 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051700- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1157 AM CDT Tue Jul 4 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Flooding risk. Limited Lightning risk. DISCUSSION... Rounds of scattered showers and thunderstorms will continue to spread across the outlook area this afternoon and tonight. These showers and storms will be slow moving in nature and will have the potential to produce locally heavy rainfall, especially where multiple storms track over the same location. There will therefore be a risk localized flash flooding. This activity will not be a continuous for any given location and there will be breaks, however, multiple rounds of scattered showers will be possible through out the period being hit and miss in nature. Widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms will continue into Wednesday, especially across the eastern Missouri Ozarks. There will then be a chance for widely scattered storms from later Friday into the weekend. Afternoon heat index values will climb into the middle and upper 90s on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Jul 4, 1:26 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Springfield MO 126 PM CDT TUE JUL 4 2017 MOZ102-041915- Barry MO- 126 PM CDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARRY COUNTY UNTIL 215 PM CDT... At 125 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Seligman to near Beaver. Movement was north at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Roaring River State Park... Table Rock Lake... Cassville... Purdy... Seligman... Exeter... Butterfield... Washburn... Emerald Beach... Eagle Rock... Chain-O-Lakes... Jenkins... Wayne... Mcdowell... PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3688 9398 3681 9358 3650 9370 3650 9399 TIME...MOT...LOC 1825Z 191DEG 19KT 3655 9389 3653 9382 3648 9381 Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:35 AM CDT | Areal Flood Advisory | SGF | Vernon | 6 hr |
| Jul 4, 1:26 PM CDT | Special Weather Statement | SGF | Barry | 49 min |
| Jul 4, 1:56 PM CDT | Areal Flood Warning | SGF | Vernon | 6 hr |
| Jul 4, 3:00 PM CDT | Areal Flood Warning | SGF | Barry | 6 hr |
| Jul 4, 3:05 PM CDT | Areal Flood Advisory | SGF | Newton | 6 hr |
| Jul 4, 3:22 PM CDT | Areal Flood Advisory | SGF | Jasper | 8 hr |
| Jul 4, 4:25 PM CDT | Areal Flood Advisory | SGF | Oregon | 8 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.